Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Facial color turned black especially around mouth, forehead, cheek. Doctors said it was due to hair color. Could that be possible?

Hi, it is almost 2 years that most areas of my sister s face specially around mough, forehead, some part of her cheek and even some part of her neck are turning black. She went to different doctors and some said it is as a result of hair color and she shouldn t use hair color anymore. Despite of Doctor advise she is sometimes using hair color and there is no change in her face after she use doctor prescription. She is very disappointed. We advice her to stop hair color but her hair is completely gray/white now and she doesn t want that. Can you please kindly advice what she should do? She is suffering from deep tension all the tiem due to life problems. She is always tense taking things very hard and moset of the sad. She has consulted few times psychiatric too. Many thanks
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hello...Thanks for the query.
Hair color does cause a similar discoloration in several parts of the face sometimes and it is worthwhile to switch over to safe alternatives like dyes of vegetable origin ,in case a person has to do this absolutely.

From what you mention, there is also a possibility of Melasma in your sister.This is a chronic condition and is improved by regular use of sunscreens, avoidance if hormonal therapies if any, use of hydroquinone containing creams with occasional chemical peels for face and neck.
You can discuss this with you dermatologist and get started on the same.
Hope this is helpful.take care!
Answered: Tue, 9 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

You have not stated your sister's age, personal habits, family history or co-morbidities
Dyes can cause such problems - it is wrong to continue using them again even after medical advice to the may end up in other serious and dangerous consequences....even multiple organ damage. If she is very particular, she may try alternative non-chemical dyes.
Have a second / even a third opinion opinion.... a diiferential opinion and approach is always possible
Have Psychological counselling and assistance also / it helps...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 1 May 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor